Thunderstorm Wind, Titus
- When
- March 10, 10:44 PM CST
- Where
- Titus County, 1.12 mi SE of Mt Pleasant
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.160, -94.965
Numerous trees down across Mount Pleasant.
A warm front lifted north into Eastern Oklahoma and Western Arkansas during the daytime hours on March 10th, spreading, warmer, humid, and unstable air north across the region. A shortwave trough traversing the Southern Plains during the late afternoon through the overnight hours reinforced a cold front south into Northeast Texas and Southwest Arkansas during the late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm front lifted north into Eastern Oklahoma and Western Arkansas during the daytime hours on March 10th, spreading, warmer, humid, and unstable air north across the region. A shortwave trough traversing the Southern Plains during the late afternoon through the overnight hours reinforced a cold front south into Northeast Texas and Southwest Arkansas during the late evening. Steep mid level lapse rates and moderate surface instability was present within a moderately sheared air mass, resulting in numerous severe thunderstorms developing along and just ahead of the front from late evening on the 10th, through the early morning hours on March 11th. Numerous reports of large hail and damage winds were received across much of Northeast Texas, before the storms weakened just prior to daybreak.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 9:37 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 937 PM CST Sat Mar 10 2018 .DISCUSSION... Strong convection continues along a warm front to our ne, across central and srn AR. Our area has escaped this for the most part, with only a couple of storms skirting our very outer edges. Appears that this will be the trend for a while until additional storms develop along a prefrontal trof later tonight/early Sunday morning. Severe threat seems to be diminishing as well, although still cannot rule out a couple of strong to severe storms overnight as another weak upper disturbance passes ovhd. For the update, see no reason to make any changes to overnight temps as the ongoing fcst seems to be reasonably on track. Have made just a few minor adjustments to PoPs based on latest model runs, particularly the HRRR, mainly to adjust the area of highest PoPs swd. No other changes expected attm. /12/ && .PREV DISCUSSION... /issued 745 PM CST Sat Mar 10 2018/ AVIATION... For the 11/00Z terminal forecast will start off with VFR prevailing at the sites, but expecting a return to MVFR between 11/03Z-11/07Z for most terminals. As the ceilings continue to lower a return to IFR between 11/06Z-11/12Z. Have introduced mention of VCSH/VCTS in most of the sites between 11/08Z-11/12Z along with tempo groups of TSRA. a cold front. Have delayed mention of VCTS a couple of hours A cold front will move South across the Four State Region helping to continue convection into the early to mid morning Sunday, when ceilings will return to MVFR and convection will end as the boundary shift South. Additional improvements will spread across the remainder of the region Sunday afternoon, with VFR conditions returning to all but perhaps MLU by 12/00Z Monday. Current trends in the model data hint at a return to MVFR beyond the 12/00Z time period. Surface winds will be light Southeast to South less than 7 knots with a turn to the Southwest prior to the passage of the cold front, then Northwest to North in wake of the cold front. By mid to late morning the Northerly winds will be 12-18 knots with higher gusts. /06/ PREV DISCUSSION... /issued 329 PM CST Sat Mar 10 2018/ DISCUSSION... Warm front pushing north across area has brought dewpoints into the lower to middle 60s for most of the area. This front will begin to occlude with a weak cold front near I-40, with convection deepening to our north late today. As this event slower to unfold, left in lower pops this eve, with 50 percent pops and mention of svr storms limited to ne edge of area prior to midnight. Deep layer shear and somewhat drier air in mid lvls above around 800 mb will yield a decent risk for hail in tstms, with cold air pooling from the north bringing about increased wind threat by later this eve. This frontal boundary will reach I-20 by shortly after midnight and portions of North Central LA will have a longer time to reside in warm sector and perhaps a little more instability for deep convection into the late night. Boundary will reach southern portions of area by daybreak which could make for tricky overnight lows depending on exact position. Some cloudiness to remain Sunday with showers movg mostly south of area after midday. However, reinforcing stronger cold front movg thru Sunday night with skies becmg clear and gusty north winds continuing into at least early Monday. A cool dry airmass will send overnight lows into the 30s for much of next week with deep nw flow. Showers and thunderstorms beginning Friday aftn, will likely increase into the wknd invok cold front next Sunday night. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 69 40 60 / 50 30 10 0 MLU 61 70 41 59 / 60 50 10 0 DEQ 53 64 35 60 / 50 20 0 0 TXK 56 66 39 60 / 60 20 0 0 ELD 56 68 37 60 / 60 30 10 0 TYR 61 66 40 59 / 50 20 10 0 GGG 61 67 39 60 / 50 30 10 0 LFK 65 72 42 63 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/06/07
Hazardous Weather Outlook National Weather Service Shreveport LA 1208 PM CST Sat Mar 10 2018 ARZ070-071-LAZ001>005-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-111815- Miller-Lafayette-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and into the overnight hours. Thunderstorms will increase in coverage later tonight with a few strong storms possible as strong gusty winds and hail may possibly occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Any lingering showers and storms will exit the region early Sunday with frontal passage. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed this evening through the overnight hours. ARZ050-051-059>061-072-073-LAZ006-OKZ077-111815- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- McCurtain- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and evening. Thunderstorms will increase in coverage and intensity later tonight with a few strong to severe storms possible. Strong to damaging wind gusts and large hail are possible. Isolated tornadoes also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will end before daybreak Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed later this evening through the overnight hours, mainly for Oklahoma and Arkansas portions of the region. 07
Special Weather Statement
National Weather Service Shreveport LA
1015 PM CST SAT MAR 10 2018
TXZ108-109-111-110500-
Franklin TX-Morris TX-Titus TX-
1015 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN...CENTRAL
MORRIS AND TITUS COUNTIES UNTIL 1100 PM CST...
At 1014 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Hagansport, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Pleasant, Mount Vernon, Daingerfield, Naples, Omaha, Us 259 And
I 30 Intersection, Cookville, Winfield, Talco, Miller's Cove and
Roeder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3337 9519 3331 9469 3330 9469 3329 9468
3328 9466 3304 9473 3319 9524
TIME...MOT...LOC 0414Z 283DEG 22KT 3327 9513
12The Shreveport radar (KSHV), 131 km away, was scanning. The volume nearest the first event began at 04:44 UTC.
17 hail, 9 thunderstorm wind. Local standard time, as filed.
Numerous trees down across Mount Pleasant.
Large hail slightly greater than golfball size fell and covered the ground in Mount Pleasant. Numerous vehicles sustained significant damage.
Half dollar size hail fell in Lone Star.
Quarter size hail fell just northeast of Daingerfield.
Quarter size hail fell on the north side of Lake of the Pines.
Trees and power lines were blown down across the Island View community along the southwest shore of Lake of the Pines. Some trees were blown down on homes. A NWS Storm Survey concluded that straight line winds near 90 mph resulted in the widespread wind damage along the southern shore of Lake of the Pines.
Harleton Fire Dept. reported trees were blown down blocking Farm to Market Road 726 just southwest of Lake of the Pines in Southwest Marion County.
Harleton Fire Dept. reported trees that were blown down blocking Farm to Market Road 1968 near the Marion/Harrison County line.
A NWS Storm Survey concluded that a swath of straight line downburst winds estimated between 80-90 mph produced widespread damage across the south side of Lake of the Pines, especially within the Brushy Creek Campground. Numerous trees were snapped or uprooted, with several trees landing on campers, tents, and vehicles. Of the nearly 238 registered campers at the campground, seven were treated for injuries, and one fatality occurred when a tree landed on a tent, killing a 41 year old female inside.
Interviews with campers at the Brushy Creek Campground on Lake of the Pines state that golf ball size hail fell around midnight shortly after the damaging downburst winds occurred, downing numerous trees in the park.
Nickel size hail fell just northwest of the Nesbitt community.
Quarter size hail fell just southeast of Marshall.
Baseball size hail fell in the Scottsville community.
Dime size hail fell in the Crossroads community.
Quarter size hail fell at the Ponds Estates near the Crossroads community.
Dime size hail fell in the Elysian Fields community.
Dime size hail fell in the Bethany community.
Golfball size hail fell near the Deberry community.
Trees were blown down on Highway 154 in the Harmony community.
A tree was blown down on Rain Tree Lakes Circle west of the Harmony community.
Trees were blown down on Farm to Market Road 1795.
A large oak tree was uprooted and fell on a mobile home at the Flamingo Mobile Home Park in Northwest Longview. The tree crushed much of the mobile home, killing a 41 year old male inside. His 12 year old son was also inside, but was uninjured.
Quarter to half dollar size hail fell in the Pine Tree community. Report from a picture posted to the KLTV Facebook page.
Half dollar to ping pong ball size hail fell in Longview. Report from a picture posted to the KETK Facebook page.
Quarter size hail in the southeast sections of Longview.
Quarter size hail fell on the east side of Lake Fork. Report from the KLTV Facebook page.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Marion | 2018-03-10 | 41 | Female | Camping | Direct |
| Thunderstorm Wind, Gregg | 2018-03-11 | 41 | Male | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738746, 738747, 738748, 738749, 738750, 738751, 738752, 738753, 738754, 738755, 738756, 738757, 738758, 738759, 738760, 738761, 738762, 738763, 738764, 738765, 738766, 738767, 738768, 738769, 738770, 738771.